Alert archive / California / Wind Advisories in 2010
Wind Advisory 35, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 12, 2010, 9:19 AM PST for 4 counties in California. It took effect at Nov 13, 2010, 4:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2010, 9:19 AM PST (17:19 UTC)
- In effect from
- Nov 13, 2010, 4:00 AM PST
- Expired
- Nov 13, 2010, 1:10 PM PST
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3967 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
047 WWUS76 KSGX 121719 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 919 AM PST FRI NOV 12 2010 ...OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES SATURDAY... .SURFACE HIGH PRESSURE OVER THE INTERIOR COMBINED WITH WINDS ALOFT WILL CAUSE LOCAL GUSTY OFFSHORE WINDS SATURDAY. THE STRONGEST WINDS WILL BE SATURDAY MORNING NEAR THE CAJON PASS IN THE INLAND EMPIRE AND THROUGH AND BELOW THE SANTA ANA MOUNTAIN CANYONS. THE WINDS WILL GRADUALLY TAPER OFF SATURDAY AFTERNOON AND EVENING. CAZ048-057-130130- /O.CAN.KSGX.WI.Y.0034.000000T0000Z-101112T2000Z/ /O.NEW.KSGX.WI.Y.0035.101113T1200Z-101114T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 919 AM PST FRI NOV 12 2010 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING: SATURDAY MORNING AND AFTERNOON.. * WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS WILL BE NEAR THE CAJON PASS AND THROUGH AND BELOW THE SANTA ANA MOUNTAIN CANYONS. * VISIBILITY: LOCALLY REDUCED IN BLOWING DUST AND SAND. * IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-130130- /O.NEW.KSGX.WI.Y.0035.101113T1200Z-101114T0200Z/ ORANGE COUNTY COASTAL AREAS- 919 AM PST FRI NOV 12 2010 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY. * TIMING: SATURDAY MORNING AND AFTERNOON.. * WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS WILL BE BELOW NEAR THE FOOTHILLS OF THE SANTA ANA MOUNTAIN. * VISIBILITY: LOCALLY REDUCED IN BLOWING DUST AND SAND. * IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ATKIN
3 follow-up statements
282 WWUS76 KSGX 122100 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 100 PM PST FRI NOV 12 2010 ...OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES SATURDAY... .SURFACE HIGH PRESSURE OVER THE INTERIOR COMBINED WITH WINDS ALOFT WILL CAUSE LOCAL GUSTY OFFSHORE WINDS SATURDAY. THE STRONGEST WINDS WILL BE SATURDAY MORNING NEAR THE CAJON PASS IN THE INLAND EMPIRE AND THROUGH AND BELOW THE SANTA ANA MOUNTAIN CANYONS. THE WINDS WILL GRADUALLY TAPER OFF SATURDAY AFTERNOON AND EVENING. CAZ042-048-057-131200- /O.CON.KSGX.WI.Y.0035.101113T1200Z-101114T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 100 PM PST FRI NOV 12 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY. * TIMING: SATURDAY MORNING AND AFTERNOON.. * WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH. THE STRONGEST WINDS WILL BE NEAR THE CAJON PASS IN THE INLAND EMPIRE AND THROUGH AND BELOW THE SANTA ANA MOUNTAIN CANYONS. * VISIBILITY: LOCALLY REDUCED IN BLOWING DUST. * IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ATKIN
562 WWUS76 KSGX 131139 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 339 AM PST SAT NOV 13 2010 ...GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS THROUGH EARLY AFTERNOON... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS THROUGH EARLY AFTERNOON WITH STRONGEST GUSTS BELOW THE CAJON PASS AND IN THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. CAZ042-131245- /O.CAN.KSGX.WI.Y.0035.101113T1200Z-101114T0200Z/ ORANGE COUNTY COASTAL AREAS- 339 AM PST SAT NOV 13 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. AREAS OF NORTHEAST WINDS 15 TO 25 MPH NEAR THE FOOTHILLS WITH GUSTS TO 35...DECREASING IN THE AFTERNOON. $$ CAZ048-132200- /O.EXT.KSGX.WI.Y.0035.101113T1200Z-101113T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 339 AM PST SAT NOV 13 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * TIMING: WINDS INCREASING THROUGH MID MORNING...THEN DECREASING IN THE AFTERNOON. * WINDS: AREAS OF NORTHEAST WINDS INCREASING TO 20 TO 30 MPH THROUGH MID MORNING...THEN DECREASING IN THE AFTERNOON. GUSTS TO 50 MPH BELOW PASSES AND CANYONS...STRONGEST BELOW THE CAJON PASS. * IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ057-132200- /O.EXT.KSGX.WI.Y.0035.101113T1200Z-101113T2200Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 339 AM PST SAT NOV 13 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * TIMING: WINDS INCREASING THROUGH MID MORNING...THEN DECREASING IN THE AFTERNOON. * WINDS: AREAS OF NORTHEAST WINDS INCREASING TO 20 TO 30 MPH THROUGH MID MORNING...THEN DECREASING IN THE AFTERNOON. GUSTS TO 55 MPH IN THE COASTAL FOOTHILLS BELOW PASSES AND CANYONS. * IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MARTIN MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX
481 WWUS76 KSGX 132110 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 110 PM PST SAT NOV 13 2010 ...WIND ADVISORY CANCELLED... .NORTHEAST WINDS HAVE DECREASED. MORE OFFSHORE WINDS ARE EXPECTED SUNDAY...BUT SLIGHTLY WEAKER THAN THOSE OF TODAY. CAZ048-057-132215- /O.CAN.KSGX.WI.Y.0035.000000T0000Z-101113T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 110 PM PST SAT NOV 13 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. NORTHEAST WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH IN THE FOOTHILLS. $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 12, 3:00 AM PST, 6 hours 19 minutes earlier.
Area forecast discussion, Nov 12, 3:00 AM PST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 300 AM PST FRI NOV 12 2010 .SYNOPSIS...OFFSHORE FLOW WILL CONTINUE THROUGH TUESDAY WITH GUSTY NORTHEAST WINDS AT TIMES. STRONGEST WINDS WILL BE IN THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS. THE FLOW WILL TURN TO ONSHORE WEDNESDAY THROUGH THURSDAY WITH THE MARINE LAYER SPREADING INTO THE COASTAL AREAS. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. NORTHEAST WINDS ARE EXPECTED TO INCREASE WITH SUNRISE WITH LOCALLY MODERATE TO STRONG GUSTY WINDS MAINLY IN THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS. WINDS MAY INCREASE DURING SATURDAY AND SUNDAY MORNINGS WITH WEAKER WINDS MONDAY AND TUESDAY MORNINGS. HIGH PRESSURE ALOFT INCREASES OVER THE AREA WEDNESDAY AND THURSDAY WITH AN ONSHORE FLOW. THE MARINE LAYER IS EXPECTED TO MOVE IN WEDNESDAY MORNING WITH POSSIBLY SOME DENSE FOG AT THE COAST. THE MARINE LAYER IS EXPECTED TO INCREASE THURSDAY MORNING FOR LOW CLOUDS AND FOG IN THE COASTAL AREAS. SLIGHTLY WARMER TODAY...LITTLE CHANGE SATURDAY...SLIGHTLY COOLER SUNDAY OR NOT MUCH CHANGE...SLIGHTLY WARMER MONDAY...COOLER TUESDAY AND WEDNESDAY...NOT MUCH CHANGE THURSDAY. && .AVIATION... 120930Z...MOSTLY CLEAR SKIES AND UNRESTRICTED VIS THROUGH SATURDAY MORNING. LOCAL GUSTY NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND CANYONS WILL INCREASE TO 15 TO 25 KT WITH HIGHER GUSTS AFTER 15Z WITH ASSOCIATED UDDFS AND LLWS. WINDS WILL GRADUALLY DECREASE IN THE AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL NOON PST TODAY FOR THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS. && PUBLIC...WHITLOW AVIATION/MARINE...SS NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Nov 12, 4:00 AM PST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST FRI NOV 12 2010 CAZ042-043-048-050-055>058-060>062-130000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 AM PST FRI NOV 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT WIND ADVISORY FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS THROUGH NOON. SEE LAXNPWSGX. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF GUSTY NORTHEAST WINDS THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. WHITLOW
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 5:21 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 16 hr |
| Nov 12, 8:49 AM PST | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 6 hr |
| Nov 12, 2:49 PM PST | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 13 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.